ArticleCase reports in gastroenterology
A Fatal Outcome after Cessation of Nucleotide Analogue Therapy in a Patient with Chronic Hepatitis B: A Case Report.
Article in Case reports in gastroenterology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
8 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: Emerging evidence suggests that long-term nucleos(t)ide analogue (NA) therapy can be ceased in a selective group of chronic hepatitis B (CHB). This is being gradually implemented in clinical practice. Case Presentation: A 68-year-old man known with a chronic hepatitis B e antigen-positive hepatitis B infection without signs of advanced liver fibrosis or cirrhosis was admitted with acute liver failure. Two months prior to his admission, he ceased his NA therapy. During the admission, NA therapy was restarted, but the liver function worsened. The patient was put on the high-urgency liver transplantation waiting list, and the next day, he was successfully transplanted. However, the patient died 17 days later due to hemorrhagic shock that resulted from intra-abdominal bleeding and acute pancreatitis. Conclusion: Current guidelines suggest that NA therapy can be discontinued in a selective group of CHB patients. However, these guidelines suggest different stopping and follow-up criteria. This case illustrates that NA withdrawal is not without risks and that these differences in recommendations may lead to inadequate management and eventually a fatal outcome.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.